Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Broken wrist, swelling. Cortisone shot. What may help the swelling?

i broke my wrist a year ago, had surgery. In december I had a corison short in my thumb . My wrist is swollen all the time. Day and night. Surgeon in December said the break was healed and would just take time for the swelling to go down. How long does this take. Saw my chiropractor and he said that it should not be like that and maybe a compression glove might help.
Asked On : Sun, 10 Mar 2013
Answers:  2 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

Based upon the description of symptoms, I suspect the possibility of REFLEX SYMPATHETIC DYSTROPHY (chronic regional pain syndrome) in you. This condition is seen in some cases after treatment for a wrist fracture.

This condition is typically characterised by burning pain, increased skin sensitivity,swelling & stiffness in the affected joints.

The treatment for this condition involves occupational & physical therapy, sympathetic nerve blocks, medicines like lyrica, neurontin, corticosteroids and vitamin C preparations may help.

Hope this information is helpful. Good day

Answered: Wed, 7 Aug 2013
I find this answer helpful
Orthopaedic Surgeon Dr. Vaibhav Gandhi's  Response

Thanks for writing to Healthcare magic,

I have studied your case,
IF pain persist after after recovering from injury ,possibility include injury to TFCC ligament of wrist for confirming that you may need to do MRI wrist.
another possibility of lack of exercise so consult physiotherapist .

swollen wrist need proper treatment so do not neglect.

Hope I have answered your query. Let me know if I can assist you further.

Take care
Answered: Wed, 7 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor